My granddaughter has been taking Prevacid and her personality has undergone a complete change. She went from a friendly outgoing child to one that is crying all the time and has separation problems from her parents, although she has been with her aunt since birth as her baby sitter. The doctor upped the dosage and she is worse now.
Prevacid is used for excessive stomach acid so I could not imagine how it would or could affect a person or a childs personality. Maybe you could say that the prevacid is not working and ask for Zantac which is over the counter too or she could take tums instead. Why did he increase her dosage, does she have bad acid reflux symptoms. Maybe the fact that she is uncomfortable is causing her to go back to earlier times when she was a baby. My teenager will whine and cry like a baby when she doesn't feel good.
It does make some people violent and or other severe mental problems. I went it and went through problems and then went to a specialists for an Ulcer and he bumped me up from 30mg once a day to 30mg twice a day. Within a couple months I was on two anti depressants and 250mg valume to sleep. When I was halucinating and went to two different hospitals, everyone in the ER's told me Ulcer medications do not cause that.
I was eventually diagnosed with Bipolar Disorder and Schizophrenia. I was told I would have to see a Psychiatrist and take medication the rest of my life. I was determined to find out what it was so I started researching online and found on their own web site that in blind studies conducted for them that less than 1% of people in the studies had experienced these symptoms listed below.
I marked my symptoms with + and rated the experiences by adding more as + is mild and +++ is extreme
++Dizziness, +++ headache, bleeding, blistering, +++ burning, +++ coldness, or discoloration of the skin, mild nausea, +++ burning, +++ crawling, ++itching, +++ numbness, +++ prickling, "pins and needles", or tingling feelings, +++ change in taste, +++ feeling faint, ++dizzy, or ++lightheaded, feeling of +++ heat or warmth, +++ flushing or redness of the skin (especially on the face and neck), heartburn, indigestion, mild diarrhea, +++ mild headache, mild vomiting, stomach discomfort, upset, or pain, +++ sweating+++ difficulty with speaking, +++ muscle spasms, +++ jerky muscle movements, uncontrollable shaking of a part of the body, seizures, +++ muscle weakness or limp feeling, +++ irregular, fast, or pounding heartbeat, +++ difficulty breathing or swallowing, +++ feeling jittery, +++ confusion, +++ abnormal dreams, +++ agitation, +++ amnesia, +++ anxiety, apathy, +++ confusion, convulsion, +++ dementia, +++ depersonalization, +++ depression, diplopia, dizziness, emotional lability, +++ hallucinations, hemiplegia, +hostility aggravated, hyperkinesia, hypertonia, hypesthesia, +++ insomnia, libido decreased, libido+++ increased, +++ nervousness, +++ neurosis, paresthesia, +++ sleep disorder, somnolence, +++ thinking abnormality, tremor, +++ vertigo, Decrease in passing urine (dribbling), decrease in the frequency of urination, decrease in urine volume. AND THE LIST GO ON AND ON.
At one point I had four or five doctors standing over me telling me, "You understand that you are not really Darth Vadar and that that is a fictional character in a movie". I had a friend who passed away a few years ago and he was a retired police officer who came to visit me and later told me I was in my yard looking at an oak Tree and asking him, "What is that?". The Fire/Rescue arrived and my pulse was 240 and my eyes were dilated and fixed. The Police that arrived claimed I was on drugs or something. Only my friend (Retired Police the police knew him too) who defended me and told them I do not drink or smoke or even cuss, would never do illegal drugs. They asked me what did I have that day and I told them I ate breakfast (two eggs, grits and toast and orange juice and my Prevacid for my stomach ulcer) The Police and Paramedics told me, "Prevacid does not cause those symptoms".
Every Doctor I seen for over six months while this was going on (a dozen trips to the ER or Doctors office if they were open and a couple trips the the local fire station) and my Psychiatrist told me Proton Pump Inhibitors and Beta Blockers do not cause your symptoms. After I found out doing research online that yes Everything from Tagament HB and Prilosect to Nexium, Prevacid and Zantac can cause these symptoms in about 1% or less of people who are in both those types of medication.
I stopped taking it without telling anyone and about four or five days later my 250mg valume made me sleep for about 24 hours so I halved(1/2) them and did so quartered (1/4) them every couple days until I was off the valium and then stopped taking the antidepressants. By my next visit to the psychiatrist I was sleeping 7 to 10 hours a night, completely off all the medication. I handed him a stack of printouts from the drug manufacture's web sites with my symptoms highlighted in yellow.
He just sat there looking at them and after a while he look up at me and said, "You need to write a book about your story. I told him he should write the book because he is certified to treat people and all I am is a certified nutcase now. Who is going to believe me?"
I am 47 now and live in Florida with my wife and I am not on any medication.
I hope this helps someone. I am thinking about writing a book because I was not only Darth Vadar, I was also Obi Wan Kenobi along with several other movie characters. My wife and kids who were in collegeat the time and were very kind and supportive and God helped me get free when all the Doctors were telling me I would be like that the rest of my life.
- Prevacid Information for Consumers
- Prevacid Information for Healthcare Professionals (includes dosage details)
- Side Effects of Prevacid (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 1 Aug 2010 • 1 answer
Posted 14 Apr 2012 • 3 answers
Posted 20 Sep 2013 • 2 answers
Posted 19 Apr 2014 • 3 answers
Posted 18 Jun 2016 • 0 answers